Aa
A
A
Close
Avatar universal
Skin rash and irritation after King of Hearts Monitor
Hi everyone, I finished a King of Hearts monitor a week ago today and my skin is still really red and irritated and slightly swollen in places from the sensors. Have any of you had this and found something that helps? I've tried A&D ointment, neosporin and vitamin e cream. It's a little better than it was, but still there and itchy!

Thanks!
Cancel
4 Answers
Page 1 of 1
187666 tn?1331176945
I've had that every time I've worn the event monitor. Even when I've use the so called patches for sensitive skin. I usually end up with an irritated rash for a month or so and then it clears up. I never use any creams on the spots because it seems to itch more. What tends to help is letting the warm water in the shower run over it for a few minutes. The warmth and eventual drying out of the skin seemed to make it more comfortable till it healed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1347434 tn?1282595378
I had a 30-day monitor on from7/26 to 8/23 and I have scars from it!  By the end of week 1 my skin was broken, bleeding and oozing.  By the end of week 3 it hurt and itched so bad that I was going through like 20 pads a day because they'd just pop off.  Week 4 and they irritation had spread over my entire ribcage and up towards my throat.  On my side where the bottom electrode was I have a square brown scar that won't go away and on my upper chest I have another square purple scar.  

Have you considered that it might be yeast?  Those electrodes are wet (at least mine were) from that gel and my doctor thinks I got a topical yeast infection from them.  Maybe put some monistat on it and see what happesn?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I get this too, every time.  My dermatologist says to use OTC 1% cortisone cream twice a day for these things.   I start it basically as soon as the patches are removed and I have a chance to wash off the goo.  You will absorb very little of the cortisone systemically, so it's not like taking a huge load of stuff orally.

He also said to avoid topical vitamin E, warning me that it was a well-known allergen.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you to everyone for the helpful suggestions!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
1807132 tn?1318747197
Blank
Chicago, IL
995271 tn?1463927859
Blank
PA
1423357 tn?1414258965
Blank
Central, MA
Avatar universal
Blank
12492606 tn?1459877633
Blank
Recent Activity
4760166 tn?1398360913
Blank
This is the song that never ends
11 hrs ago by The_beat_goes_on
1236893 tn?1408490528
Blank
Eliminate This ONE Ingredient and W...
Jun 25 by gymdandee
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
Jun 24
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
1807132 tn?1318747197
Blank
Chicago, IL
995271 tn?1463927859
Blank
PA
1423357 tn?1414258965
Blank
Central, MA
Avatar universal
Blank
12492606 tn?1459877633
Blank